Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 42, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Dec 20, 2014, 1:28 PM MST. It took effect at Dec 21, 2014, 12:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2014, 1:28 PM MST (20:28 UTC)
- In effect from
- Dec 21, 2014, 12:00 PM MST
- Expired
- Dec 22, 2014, 12:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
767 WWUS75 KPIH 202028 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 128 PM MST SAT DEC 20 2014 IDZ017-020-021-211100- /O.NEW.KPIH.WI.Y.0042.141221T1900Z-141222T0700Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 128 PM MST SAT DEC 20 2014 ...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MST SUNDAY NIGHT. * TIMING...WINDS INCREASING SUNDAY MORNING AND CONTINUING STRONG THROUGH SUNDAY EVENING. * WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY INCLUDING THE I-86 AND I-15 CORRIDORS AND THE INL COMPLEX. * IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES AND TRAILERS...ESPECIALLY ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
635 WWUS75 KPIH 211108 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 408 AM MST SUN DEC 21 2014 IDZ017-020-021-212200- /O.CON.KPIH.WI.Y.0042.141221T1900Z-141222T0700Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 408 AM MST SUN DEC 21 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MST TONIGHT. * TIMING...WINDS INCREASING SUNDAY MORNING AND CONTINUING STRONG THROUGH SUNDAY EVENING. * WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY INCLUDING THE I-86 AND I-15 CORRIDORS AND THE INL COMPLEX. * IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES AND TRAILERS...ESPECIALLY ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
116 WWUS75 KPIH 212053 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 153 PM MST SUN DEC 21 2014 IDZ017-020-021-220700- /O.CON.KPIH.WI.Y.0042.000000T0000Z-141222T0700Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT 153 PM MST SUN DEC 21 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING...CONTINUING STRONG THROUGH SUNDAY EVENING. * WINDS...SOUTHWEST AT 28 TO 38 MPH WITH GUSTS TO 50 MPH. * LOCATIONS INCLUDE...SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY INCLUDING THE I-86 AND I-15 CORRIDORS AND THE INL COMPLEX. * IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES AND TRAILERS...ESPECIALLY ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
031 WWUS75 KPIH 220444 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 944 PM MST SUN DEC 21 2014 IDZ020-021-220545- /O.CAN.KPIH.WI.Y.0042.000000T0000Z-141222T0700Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT 944 PM MST SUN DEC 21 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS HAVE DECREASED TO 10 TO 20 MPH THIS EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ IDZ017-220700- /O.CON.KPIH.WI.Y.0042.000000T0000Z-141222T0700Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 944 PM MST SUN DEC 21 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING...CONTINUING STRONG THROUGH SUNDAY EVENING. * WINDS...SOUTHWEST AT 28 TO 38 MPH WITH GUSTS TO 50 MPH. * LOCATIONS INCLUDE...EASTERN MAGIC VALLEY INCLUDING THE I-84 CORRIDOR THROUGH BURLEY. * IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES AND TRAILERS...ESPECIALLY ON NORTH-SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
887 WWUS75 KPIH 220655 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1155 PM MST SUN DEC 21 2014 IDZ017-220800- /O.EXP.KPIH.WI.Y.0042.000000T0000Z-141222T0700Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 1155 PM MST SUN DEC 21 2014 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT... WINDS OBSERVATIONS BELOW 8500 FEET ELEVATION HAVE DECREASED TO BELOW 30 MPH WITH GUSTS BELOW 45 MPH. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. VERY WINDY CONDITIONS WILL RETURN LATER THIS MORNING AND LAST INTO THE EARLY EVENING. $$ MESSICK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Dec 20, 2:50 AM MST, 10 hours 38 minutes earlier.
Area forecast discussion, Dec 20, 2:50 AM MST, 10 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 250 AM MST SAT DEC 20 2014 .SHORT TERM...TODAY THROUGH MONDAY NIGHT. HAVE ISSUED A WINTER STORM WARNING FROM 5 PM THROUGH SUNDAY NIGHT FOR THE CENTRAL MOUNTAINS ABOVE 6 THOUSAND FEET. KEPT THE WINTER STORM WATCH IN EFFECT FOR THE SAME TIME PERIOD IN THE EASTERN HIGHLANDS. VERY STRONG JET STREAM IN THE PACIFIC WILL DRIVE IN EXTENSIVE MOISTURE TO SOUTHEAST IDAHO THROUGH THE WEEKEND AND EXPECT HEAVY SNOW TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH SUNDAY. SNOW LEVELS WHICH WILL START OUT AT ABOUT 5 THOUSAND FEET TODAY WILL GRADUALLY RISE TO ABOVE 7 THOUSAND FEET BY SUNDAY AFTERNOON. THIS SHOULD LIMIT SNOW AMOUNTS BELOW 6500 FEET THROUGH THE PERIOD...BUT ALL LOCATIONS EARLY TONIGHT ABOVE 5 THOUSAND FEET SHOULD SEE SOME ACCUMULATION. GENERALLY EXPECTING 5 TO 10 INCHES ABOVE 6 THOUSAND FEET AND POSSIBLE OVER A FOOT ABOVE 7 THOUSAND FEET THROUGH SUNDAY NIGHT. STRONG WESTERLY WINDS WILL LIKELY ACCOMPANY THE STORM DURING THE DAY ON SUNDAY ESPECIALLY OVER MOUNTAIN PASSES WHERE BLOWING AND DRIFTING ARE LIKELY. EXPECT RAIN THROUGHOUT THE ENTIRE EVENT IN THE SNAKE RIVER PLAIN WITH STRONG GUSTY WINDS ON SUNDAY AND A WIND ADVISORY MAY BE NECESSARY. PRECIPITATION SHOULD TAPER OFF SUNDAY NIGHT AS A COLD FRONT MOVES THROUGH THE REGION WITH MAINLY DRY CONDITIONS MONDAY AND MONDAY NIGHT. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL BOTH TODAY AND SUNDAY WITH COOLING EXPECTED MONDAY BEHIND THE FRONT. GK .LONG TERM...TUESDAY THRU SATURDAY. MODELS STILL AGREE ON GENERAL PATTERN BUT GFS/PARALLEL GFS/ECMWF STILL ALL DIFFER ON DETAILS THROUGH THE HOLIDAY TRAVEL WEEK. RIDGE IN PLACE TUE FOR DRIEST DAY OF THE WEEK. CHRISTMAS SYSTEM DROPS THROUGH PACNW ACROSS EAST IDAHO CHRISTMAS EVE/CHRISTMAS DAY. GFS SLIGHTLY SLOWER AND REMAINS FURTHER NORTH WITH SFC/700MB FEATURES. ECMWF FASTEST AND FURTHEST SOUTH WITH PARALLEL GFS SOMEWHERE IN THE MIDDLE. STILL QUITE A BIT OF UNCERTAINTY REGARDING TIMING OF THE COLD FRONT AND PRECIP. ECMWF AND TO SOME EXTENT THE PARALLEL GFS FAVOR SNOW REACHING VALLEY FLOORS BY CHRISTMAS MORNING. GFS HOLDS ON TO WARMER AIR WITH COLD TEMPS ARRIVING DURING CHRISTMAS DAY. ALL MODELS FAVOR TRANSITORY RIDGE FOR FRI/SAT AHEAD OF ANOTHER SYSTEM DIVING INTO THE PACNW LATER IN THE WEEKEND. OPTED TO MAINTAIN CURRENT FCST FOR CHRISTMAS HOLIDAY WHICH HOLDS BEST CHANCE FOR PRECIP CHRISTMAS EVE NIGHT...AND AT LEAST A CHANCE OF SNOW TO VALLEY FLOORS. DMH && .AVIATION...VFR/MVFR CONDITIONS IN PLACE MOST AREAS THIS MORNING. VERY MOIST PACIFIC SYSTEM PUSHING THROUGH PACNW AS ADVERTISED TODAY. PRECIP RETURNS TO CENTRAL MTNS BY LATE MORNING THEN SPREADS ACROSS REMAINDER OF EAST IDAHO THIS AFTN/EVE. STRONG WEST/NORTHWEST FLOW ALOFT WILL FOCUS PRECIP IN LEADING EDGES OF CENTRAL MTNS AND EASTERN HIGHLANDS. WARM TEMPS KEEP SNOW LEVELS HIGH AND HEAVIEST PRECIP ARRIVES OVERNIGHT. KSUN LIKELY ALL SNOW WITH CONDITIONS REMAINING BELOW FIELD MINIMUMS ONCE PRECIP STARTS. KIDA SHIFTING FROM VFR/MVFR TO RAIN/SNOW MIX AND IFR CEILINGS OVERNIGHT. KBYI/KPIH BOTH STAY RAIN THROUGH TONIGHT BUT MAY OCCASIONALLY FLIRT WITH IFR CEILINGS DURING PERIODS OF HEAVIER PRECIP. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY ABOVE 6000 FEET FOR THE IDZ031-032. WINTER STORM WATCH FROM THIS AFTERNOON THROUGH LATE SUNDAY NIGHT ABOVE 6000 FEET FOR THE IDZ019-023-025. WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY IDZ018. &&
In the hours before
Local storm report, Dec 20, 9:15 AM MST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
915 AM MST SAT DEC 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM SNOW 1 E ASHTON 44.07N 111.42W
12/20/2014 M2.2 INCH FREMONT ID TRAINED SPOTTER
60-HOUR SNOW TOTAL WITH 0.48 INCHES OF WATER EQUIVALENT,
AND STILL SNOWING AT TIME OF REPORT.
&&
GWICKLUNThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 2:58 AM MST | Winter Storm Warning | PIH | 50 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.